Show simple item record

Files in this item


Item metadata

dc.contributor.authorFraser, Jonathan
dc.contributor.authorTodd, Michael John
dc.identifier.citationFraser , J & Todd , M J 2018 , ' Quantifying inhomogeneity in fractal sets ' , Nonlinearity , vol. 31 , no. 4 , pp. 1313-1330 .
dc.identifier.otherPURE: 229614912
dc.identifier.otherPURE UUID: c9459ccd-e0f2-4067-b0b5-6035b319fbfb
dc.identifier.otherScopus: 85042311247
dc.identifier.otherORCID: /0000-0002-0042-0713/work/54181513
dc.identifier.otherORCID: /0000-0002-8066-9120/work/58285485
dc.identifier.otherWOS: 000425666300002
dc.description.abstractAn inhomogeneous fractal set is one which exhibits different scaling behaviour at different points. The Assouad dimension of a set is a quantity which finds the ‘most difficult location and scale’ at which to cover the set and its difference from box dimension can be thought of as a first-level overall measure of how inhomogeneous the set is. For the next level of analysis, we develop a quantitative theory of inhomogeneity by considering the measure of the set of points around which the set exhibits a given level of inhomogeneity at a certain scale. For a set of examples, a family of ( ×m, ×n )-invariant subsets of the 2-torus, we show that this quantity satisfies a Large Deviations Principle. We compare members of this family, demonstrating how the rate function gives us a deeper understanding of their inhomogeneity.
dc.rights© 2018, IOP Publishing Ltd & London Mathematical Society. This work has been made available online in accordance with the publisher’s policies. This is the author created, accepted version manuscript following peer review and may differ slightly from the final published version. The final published version of this work is available at
dc.subjectLarge deviationsen
dc.subjectAssouad dimensionen
dc.subjectBox dimensionen
dc.subjectSelf-affine carpeten
dc.subjectQA Mathematicsen
dc.titleQuantifying inhomogeneity in fractal setsen
dc.typeJournal articleen
dc.contributor.institutionUniversity of St Andrews. Pure Mathematicsen
dc.description.statusPeer revieweden

This item appears in the following Collection(s)

Show simple item record